Alert archive / California / Wind Advisories in 2016

Wind Advisory 20, NWS Hanford, CA

April 27, 2016

NWS Hanford, CA issued this wind advisory at Apr 27, 2016, 3:33 AM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 27, 2016, 3:33 AM PDT (10:33 UTC)
Expired
Apr 27, 2016, 10:00 PM PDT
In force
18 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

500 
WWUS76 KHNX 271033
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
333 AM PDT WED APR 27 2016

CAZ095-098-099-271845-
/O.NEW.KHNX.WI.Y.0020.160427T1033Z-160428T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
333 AM PDT WED APR 27 2016

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

* TIMING...WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A MILE.
  DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE MOUNTAIN
  PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
  CAUTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DCH
3 follow-up statements
404 
WWUS76 KHNX 271829
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1129 AM PDT WED APR 27 2016

CAZ095-098-099-280230-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
1129 AM PDT WED APR 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE 
  MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DUDLEY
507 
WWUS76 KHNX 280226
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
726 PM PDT WED APR 27 2016

CAZ095-098-099-280500-
/O.CON.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
726 PM PDT WED APR 27 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* TIMING...THROUGH THIS EVENING.

* WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 55 MPH.

* IMPACTS...POSSIBLE BLOWING DUST AND SAND IN THE KERN COUNTY 
  DESERT WITH LOCAL REDUCTIONS IN VISIBILITY TO LESS THAN A 
  MILE. DRIVING MAY BECOME DIFFICULT THROUGH AND BELOW THE 
  MOUNTAIN PASSES...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE 
  EXTRA CAUTION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
DURFEE
359 
WWUS76 KHNX 280456
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
956 PM PDT WED APR 27 2016

CAZ095-098-099-280600-
/O.EXP.KHNX.WI.Y.0020.000000T0000Z-160428T0500Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA...INYOKERN...
RIDGECREST...ROSAMOND...CALIFORNIA CITY...RANDSBURG...
EDWARDS AFB...MOJAVE
956 PM PDT WED APR 27 2016

...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING...

WINDS ARE EXPECTED TO DIMINISH ACROSS THE KERN COUNTY MOUNTAINS
AND DESERTS OVERNIGHT. HOWEVER...LOCAL WIND GUSTS TO 45 MPH WILL
STILL BE POSSIBLE BELOW THE PASSES.

$$

DS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 26, 2:26 PM PDT, 13 hours 7 minutes earlier.

Area forecast discussion, Apr 26, 2:26 PM PDT, 13 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
226 PM PDT TUE APR 26 2016

.SYNOPSIS...
DRY AND MILD CONDITIONS WILL PREVAIL TODAY...THEN ANOTHER PACIFIC
STORM SYSTEM IS EXPECTED TO MOVE IN ON WEDNESDAY BRINGING SHOWERS
AND POSSIBLY THUNDERSTORMS TO CENTRAL CALIFORNIA. BREEZY TO LOCALLY
WINDY CONDITIONS WILL DEVELOP WEDNESDAY AFTERNOON. SCATTERED
MOUNTAIN SHOWERS AND STORMS ARE EXPECTED TO CONTINUE ON THURSDAY
BEFORE DRY WEATHER RETURNS INTO THE WEEKEND. TEMPERATURES WILL
AVERAGE A LITTLE BELOW NORMAL THROUGH THURSDAY THEN CLIMB TO WELL
ABOVE NORMAL OVER THE WEEKEND.

&&

.DISCUSSION...
A WEAK RIDGE OF HIGH PRESSURE IS OVER CENTRAL CALIFORNIA TODAY
WITH SOME HIGH CLOUDS MOVING ACROSS THE AREA. THE RIDGE WILL SHIFT
EASTWARD TONIGHT AS THE NEXT LOW PRESSURE SYSTEM MOVES INTO THE
REGION WEDNESDAY. A FEW SHOWERS ARE POSSIBLE OVER THE SIERRA
AND COASTAL RANGE BY EARLY WEDNESDAY MORNING BUT THE BEST CHANCES
WILL BE DURING THE AFTERNOON AND EVENING.

MODELS CONTINUE TO INDICATE SUFFICIENT INSTABILITY TO WARRANT A
SLIGHT CHANCE OF THUNDERSTORMS FROM AROUND NOON WEDNESDAY THROUGH
THE EVENING. THE BEST CHANCE LOOKS TO BE OVER THE WEST CENTRAL
SAN JOAQUIN VALLEY EARLY IN THE AFTERNOON...BUT THUNDERSTORMS MAY
PROPAGATE WELL SOUTHEAST INTO THE SOUTH VALLEY AND ALSO DEVELOP
OVER MOUNTAINS. SNOW LEVELS WILL GENERALLY BE ABOVE 7000 FEET FOR
THE BULK OF PRECIPITATION BUT CAN BE LOWER AT TIMES IN HEAVIER
SHOWERS. HIGHLY VARIABLE PRECIPITATION AMOUNTS ARE EXPECTED DUE TO
THE CONVECTIVE NATURE BUT WE COULD SEE 2 TO 5 INCHES OF SNOW IN
SOME LOCATIONS ABOVE 7500 FEET.

THE SYSTEM BECOMES A LARGE CLOSED UPPER LOW CENTERED AROUND LAS
VEGAS EARLY THURSDAY WITH WRAPAROUND MOISTURE PROVIDING MORE
CHANCES FOR SHOWERS OVER THE MOUNTAINS. CAN NOT RULE OUT AN
ISOLATED THUNDERSTORM OR TWO OVER THE SIERRA THURSDAY
AFTERNOON. THE SYSTEM OPENS UP AND EXITS TO THE FOUR CORNERS
REGION ON FRIDAY WITH PERHAPS A FEW LINGERING SHOWERS IN THE SO
SIERRA DURING THE AFTERNOON BEFORE IT PUSHES EAST INTO THE
ROCKIES.

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE EASTERN PACIFIC
FRIDAY AND SATURDAY...PUSHING NORTH INTO THE PACIFIC NORTHWEST BY
SUNDAY. AT THE SAME TIME...ANOTHER SHORTWAVE TROUGH RIDES OVER THE
TOP OF THE RIDGE AND DROPS SOUTH THROUGH NEVADA SATURDAY AND
INTO ARIZONA BY SUNDAY. THIS FEATURE MAY BE FAR ENOUGH WEST TO
BRING A SLIGHT CHANCE OF SHOWERS TO THE SIERRA NEVADA SATURDAY
AFTERNOON AND EVENING BEFORE IT MOVES EAST ON SUNDAY. THIS
FEATURE WILL DELAY THE RIDGE FROM MOVING INLAND...HOLDING IT
ALONG THE COAST SATURDAY AND MOVING IT INLAND SUNDAY AND MONDAY.
TEMPERATURES WILL STILL WARM SEVERAL DEGREES ON FRIDAY AND
SATURDAY...WITH CONTINUED WARMING SUNDAY THROUGH TUESDAY.
TEMPERATURES IN THE SAN JOAQUIN VALLEY WILL BE IN THE LOWER 90S
MONDAY AND TUESDAY...ABOUT 10 DEGREES ABOVE NORMAL.

&&

.AVIATION...
INCREASING CLOUDINESS AND PRECIPITATION CHANCES WILL BEGIN BY 12Z
WEDNESDAY...WITH IFR CONDITIONS POSSIBLE OVER THE SIERRA NEVADA DUE
TO MOUNTAIN OBSCURATIONS. MVFR CONDITIONS....WITH LOCAL IFR....DUE
TO CEILINGS/VISIBILITY ARE POSSIBLE OVER THE SAN JOAQUIN VALLEY AND
THE REMAINDER OF THE CENTRAL CALIFORNIA INTERIOR DURING SHOWERS AND
ISOLATED THUNDERSTORMS BY 18Z WEDNESDAY. OTHERWISE...VFR CONDITIONS
WILL PREVAIL OVER THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24
HOURS.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.CERTAINTY...

THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS MEDIUM.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.

CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP FOR ADDITIONAL INFORMATION
AN/OR TO PROVIDE FEEDBACK.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...BEAN
AVN/FW...BSO
SYNOPSIS...ROWE

WEATHER.GOV/HANFORD

The office that day

Everything else NWS Hanford, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:00 PM PDTSpecial Weather StatementHNXMerced45 min
Apr 27, 1:22 PM PDTSpecial Weather StatementHNXMerced38 min
Apr 27, 2:06 PM PDTSpecial Weather StatementHNXFresno39 min
Apr 27, 2:45 PM PDTSpecial Weather StatementHNXKings45 min
Apr 27, 3:04 PM PDTSevere Thunderstorm WarningHNXFresno26 min
Apr 27, 3:29 PM PDTSpecial Weather StatementHNXKings46 min
Apr 27, 3:32 PM PDTSpecial Weather StatementHNX43 min
Apr 27, 3:37 PM PDTSpecial Weather StatementHNX38 min
Apr 27, 3:43 PM PDTSevere Thunderstorm WarningHNXKern, Kings47 min
Apr 27, 3:55 PM PDTSpecial Weather StatementHNXKings50 min
Apr 27, 4:08 PM PDTSpecial Weather StatementHNXKings37 min
Apr 27, 4:20 PM PDTSevere Thunderstorm WarningHNXKern27 min
Apr 27, 4:27 PM PDTSpecial Weather StatementHNXFresno48 min
Apr 27, 4:32 PM PDTSpecial Weather StatementHNXMerced43 min
Apr 27, 4:40 PM PDTSpecial Weather StatementHNXTulare50 min
Apr 27, 4:45 PM PDTSpecial Weather StatementHNXKern45 min

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.